ArticleJournal of investigative medicine high impact case reports
Sprue-Like Enteropathy and Liver Injury: A Rare Emerging Association with Olmesartan.
Article in Journal of investigative medicine high impact case reports. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed.
- A real-world pharmacovigilance analysis of adverse events associated with irbesartan using the FAERS and JADER databases.Frontiers in pharmacology · 2024Article
- Severe Hepatitis Complicating Olmesartan Enteropathy: A Case Report.Case reports in gastroenterologyArticle
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Olmesartan-induced enteropathy is an underreported phenomenon, first described in 2012. While olmesartan's antihypertensive properties were confirmed early on, its association with a sprue-like enteropathy was subsequently noted. Although this association has been reported with olmesartan, there have been few reports of this association with other angiotensin-receptor blockers. We present a case of a 79-year-old male who presented with diarrhea, weight loss, jaundice, and transaminitis. Further history revealed that he had been taking olmesartan 40 mg daily for hypertension. Workup of his diarrhea and jaundice included duodenal and liver biopsies revealed findings consistent with a sprue-like enteropathy and an autoimmune hepatitis-like pattern. On discontinuation of olmesartan, his 1-month follow-up revealed significant improvement in his clinical status as well as his liver function tests. Olmesartan is an effective antihypertensive medication; however, physicians must be mindful of its side effect of causing a sprue-like enteropathy and liver injury. Patients should be counseled on discontinuing olmesartan, and they should be started on an alternative therapy for hypertension.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.